Home / Acne / Pyoderma gangrenosum, acne and suppurative hidradenitis syndrome following bowel bypass surgery.

Pyoderma gangrenosum, acne and suppurative hidradenitis syndrome following bowel bypass surgery.

DOI: 000343602  PMID: 23171584  

The clinical triad of pyoderma gangrenosum (PG), acne and suppurative hidradenitis (PASH) has recently been described as a new disease entity within the spectrum of autoinflammatory syndromes, which are an emerging group of inflammatory diseases distinct from autoimmune, allergic and infectious disorders. PASH syndrome is similar to PAPA (pyogenic arthritis, acne and PG), but it differs in lacking the associated arthritis and on a genetic basis. PAPA syndrome is caused by mutations in a gene involved in the regulation of innate immune responses, the PSTPIP1, while no mutations have been detected to date in patients with PASH syndrome. We report a young male patient who developed coexisting disseminated PG, typical suppurative hidradenitis and acneiform eruption on the face, after he had undergone bowel bypass surgery for obesity. The cutaneous manifestations associated with bowel bypass syndrome often mimic PG or other neutrophilic dermatoses, suggesting a pathogenesis related to neutrophil-mediated inflammation for this condition. This is the first report describing PASH syndrome after bariatric surgery, and we propose to include such neutrophilic dermatoses in the list of complications occurring after bowel bypass surgery. Extensive genetic studies may help to clarify the etiopathogenesis of PASH as well as of autoinflammatory diseases in general.

Marzano AV,  Ishak RS,  Colombo A,  Caroli F,  Crosti C

About

Check Also

Optimizing the use of topical retinoids in Asian acne patients.

DOI: 1346-8138.14314  PMID: 29611225   Acne vulgaris is a common disease among people in Asia. International guidelines and treatment recommendations emphasize the central role of topical retinoids in the management of acne. However, topical retinoids remain underutilized in clinical practise, which may be in part due to fear of retinoid-associated dermatitis/lack of experience, particularly in Asian patients. …

Leave a Reply

Your email address will not be published. Required fields are marked *